Hello There, Guest! Login Register
Index    |     Search    |     Members    |     Help

Thread Rating:
  • 0 Vote(s) - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5
Blood Pressure
#11
Thanks, Babe, Monster & Pooh

I would think if my pain is controlled this would help my BP, am I right.

As I posted earlier the doctor is calling in a script for Lorotab.
 
Reply
#12
well that and the stress you have been under bummer it may really help - so hopefully it could be a short term thing for you (fingers crossed)

also remember some of the pain medications will actually raise your bp as well - so that is something that is taken into account as well.
 
Reply
#13
Pooh

I didn't know some pain meds could raise the BP.

Thanks for the info.
 
Reply
#14
Hi Bummer.... there are a number of issues which can raise your BP, stress, pain, medications, cholesterol changes, water gain, weight gain etc. When I ran the clinic I would always teach the corpsman about BP raising with appointments. The more invasive the procedure expected the higer the BP would go. In your case, it is not surprising that your BP is raising. However, I am not sure that medications is the top choice for treatment for a diastolic BP of less than 90. Also your systolic (top number) is less than 150...so I am surprised that the doctor does not treat the source more fully such as stress and pain versus the raise in BP. Do you know what your blood work is... such as your sodium, potassium, or your cholesterol levels for both kinds. L and H. Also weight gain can create a change in your BP. It may be your blood work which causes your doctor to want to treat the bp as it is now...

My typical BP is 80 / 30, so when I go to 120 / 80 which is the typical expected BP range for a healthy person, mine is too high. Morphine was given to me once after a hysto and my BP dropped to 60/10 .... so I was in ICU for a few days until it settled back to where it belongs... no medications however.

Good luck... just some food for thought... love Red
Be who you are and say what you feel, because those who mind don’t matter and those who matter don’t mind.
 
Reply
#15
Bummer, I agree with Red. Maybe it's because my BP has been higher than yours and my PCP (not w/c) told my WC doctor that certain meds were raising my BP. We played with my meds and my BP did come down. It's still higher than pre-injury, but it could be due to my weight gain, emotional state, and/or some of the meds I'm on. We are on a wait and see before we add yet another med to the mix. I'm fine with that! I've been as high as 150/110 and now my normal is 130/90, but it fluctuates with pain flare-ups. Pre-injury, my norm was 113/70.

Anyway, hope the med works out for you. Everyone is different.
Let Go, and Let God......
 
Reply
#16
I too have high bp since my injury, along with high colestrial..etc...my doc has me on lisinipril and lipitor....reading up on lipitor I found the following side effects....very interesting....
http://www.lipitor.com/starting-lipitor/...rofile.jsp

it state risk of musle and joint pain...on top of what I'm already going thru...I have an appointment with my internist tomarrow and want to review my meds with him....
 
Reply
#17
Thanks Red & Chris

The norm blood pressure for me is 110/70 so the 146/84 was high for me.

On one of my high pain days recently it was 158/96.

I requested a refill of my Loratab, I thought that might help with the pain and control the BP. Also not sleeping at night due to the pain.

I do feel my BP is related to the pain as on high pain day my BP is up and on other days it is near normal.

I believe my doctor is thinking ahead in treating my blood pressure due to having a knee replacement in the near future. (If the judge approves).

On the weight issue I have lost a little, yea!

Also my doctor looked at my IME report (which was in my favor)
and said if I were the insurance company I would be doing a lot of squirming in my seat.
 
Reply
#18
CRABBY...I didn't look at the lipitor stuff, but know quit a bit about it. del was on it and now he stopped due to really horrible side effects...also it is not for bp it is for high cholesterol.... Red
Be who you are and say what you feel, because those who mind don’t matter and those who matter don’t mind.
 
Reply
#19


Hi all....great info here. BK meds do play a big role in your BP> I can't take anti'depressants because of it. I have yet to find one that doesn't either interact with my BP meds or stop them totally from working. I was prescribed one last year and was out of PT for two months because my BP had spiked andwouldn't come down. My BP med was upped. It was my Pharmacist who found the problem. They had a replacement when I filled the AD. It should have never left the pharmacy in my hands. SCARY!

CAP
 
Reply
#20
Bummer, If at all possible...I'd steer clear of the BP meds if you could. Or maybe just try them for a short time until you get your knees done. The BP meds will make you feel like total crap...until you've teken them for a while & get accustomed to them. My BP is high...along with my heart problems, I take like 14 different scripts, and simply cannot function if i don't have em. (feel bad with em or without em)
Do you take alot of OTC drugs as well ?....as lots of cold & allergy remedies have ingredients in them that makes your BP rise.
Take care, LillySmile
Injured worker, & tired of it all! I'm too old for games!!

A careless word may kindle strife, a cruel word may wreck a life, a timely word may level stress, and a loving word may heal and bless!
 
Reply
  


Possibly Related Threads...
Thread Author Replies Views Last Post
  Pressure from the insurance adjuster Bummer Knees 4 2,377 10-27-2012, 05:43 PM
Last Post: Bummer Knees
  A White Blood Cell Chases Bacteria...Totally Awsome! Wink 7 4,339 12-09-2009, 07:49 PM
Last Post: Sunshine7
  Attorney applying pressure Bummer Knees 12 3,959 04-21-2008, 08:56 AM
Last Post: sparkey

Forum Jump:


Browsing: 1 Guest(s)